Sign in to follow this  
Followers 0
psychiatry06

anxiety and sickness

10 posts in this topic

I have a GAD patient, chronic,recently c/o increasing sickness.He is on Buspirone 10mg tid.

He thinks it is his anxiety ,I am trying to rule out organic cause.

Has any of you in your experience seen GAD patient being literally sick multiple times a day as a feature of anxiety?

Share this post


Link to post
Share on other sites

It's theoretically possible, if he is hyperventilating a lot or possibly if he is geting GORD. I would definitely be trying to rule out a physical cause first though. Particularly if the vomiting is new onset and he is of older age. Are there any other worrying GI symptoms? Food sticking, haematemesis, abdo pain, acid/water brash, regurgitation, altered bowel habit? What are his bloods like?

Share this post


Link to post
Share on other sites

well there is a defenite possible medical cause, which is jaundice, as he has the diagnosis of congenital hyperbilirubinemea.But when he was started on Buspirone couple of weeks back after an LFT which was normal!!!

He ia 38 year old man , chronic anxiety, very inadequate/ dependent personality

current problem being

-increasing anxiety

-increasing sickness

-?increase in sickness is due to adding Buspirone which I suppose is not very safe in liver disease

I am waiting for another LFT.

Bye the what is GORD? sorry for my ignorance

Share this post


Link to post
Share on other sites

nausea is a common side effect of buspirone. the vomitting may be related to that. if the vomit came after the buspar then stop the buspar and see if the vomitting improves.

Share this post


Link to post
Share on other sites

Yes its possible that its just the anxiety, I have seen a similar case. Very distressing to see isn't it?

The man I saw vomited so much he had a Mallory Wiess tear infront of me. He had had all the work up going by the gastro team. Bizzare.

Share this post


Link to post
Share on other sites

Dear Smithy

thanks very much for the post, could you tell me how did you manage the patient

Share this post


Link to post
Share on other sites

I've had a Social anxiety case with vomiting as the principle physical symptom which was quite disabling. Responded well to SSRI and CBT and I was considering an anti-emetic.

Share this post


Link to post
Share on other sites
I've had a Social anxiety case with vomiting as the principle physical symptom which was quite disabling. Responded well to SSRI and CBT and I was considering an [highlight]anti-emetic[/highlight].

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0